Ask an expert
Question

19 Oct 2006

Been trying to fall pregnant
Hi Doc,

Im 33 years old in pretty good health besides on medication for Sinusitis problem for the past 3 years. Which I drink occasionally. My husband and I have been trying to have a baby for the past 4 months wthout any luck.

My periods normally occur between 4-5 days, sometimes, 3 - 4 days and I always get them on any day between the 23rd day and the 25th day.

The last time I used contraception was about 6 years ago and all along have been using a condom.

What could be wrong??? and What can I use to increase my fertility?Are there any tablets to use?? He has two kids from a previous marriage so I cant say something is wrong with his sperm count. From my family all my sisters have kids so I wouldnt think its a hereditary issue.

Please advise!
Answer 497 views
Expert
Fertility expert
fertility expert

01 Jan 0001

Dear Nikki

One should not take for granted that previous proven fertiloty is permanent. There are many circumstances under which normal sperm parameters may dcline or egg qulaity may alter. Also I would believe that at this stage the ideal would be to use ovulation monitoring kits to predict when ovulation is most likely to occur and to time intercourse accordingly. The fact that your cycle is somewhat shorter than the accepted 28 days would indirectly suggest an insufficient luteal phase and therefore I would advice some sort of luteaul phase supplementation from about day 19 of the cycle.
The progesterone can either be taken orally in the form of Uterogestan or vaginally by using Cyclogest or crinone.

If nine months have elapsed without any success, I would recommend a full scale investigation be done both on yourself and on your partner.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.